Alert archive / Nevada / Red Flag Warnings in 2008

Red Flag Warning 13, NWS Elko, NV

August 24, 2008

NWS Elko, NV issued this red flag warning at Aug 24, 2008, 2:09 PM PDT. It took effect at Aug 25, 2008, 10:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 24, 2008, 2:09 PM PDT (21:09 UTC)
In effect from
Aug 25, 2008, 10:00 AM PDT
Expired
Aug 25, 2008, 8:00 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 242109
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
209 PM PDT SUN AUG 24 2008

NVZ451-452-250515-
/O.UPG.KLKN.FW.A.0009.080825T1700Z-080826T0300Z/
/O.NEW.KLKN.FW.W.0013.080825T1700Z-080826T0300Z/
HUMBOLDT COUNTY-
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
209 PM PDT SUN AUG 24 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM PDT MONDAY FOR
NORTHERN NEVADA...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM PDT MONDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

GUSTY WINDS AND LOW RELATIVE HUMIDITIES ARE EXPECTED OVER
NORTHERN NEVADA MONDAY. WESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS
OF 30 TO 40 MPH ARE EXPECTED FROM THE LATE MORNING THROUGH THE
EARLY EVENING HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

HARMER
2 follow-up statements
000 
WWUS85 KLKN 251037
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
337 AM PDT MON AUG 25 2008

NVZ451-452-260300-
/O.CON.KLKN.FW.W.0013.080825T1700Z-080826T0300Z/
HUMBOLDT COUNTY-
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
337 AM PDT MON AUG 25 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES...

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

451 - HUMBOLDT COUNTY
452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM PDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES ACROSS
NORTHERN NEVADA.

A LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL APPROACH THE
AREA AND BRING SOUTHWEST TO WESTERLY WINDS OF 15 TO 25 MPH WITH
GUSTS TO 40 MPH FROM LATE THIS MORNING THROUGH THIS EVENING...AND
COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT TO CREATE
CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

ROOD
000 
WWUS85 KLKN 252111
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
211 PM PDT MON AUG 25 2008

NVZ451-452-260300-
/O.CON.KLKN.FW.W.0013.000000T0000Z-080826T0300Z/
HUMBOLDT COUNTY-
ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80-
211 PM PDT MON AUG 25 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING 
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY.

THIS RED FLAG WARNING IS FOR THE FOLLOWING FIRE WEATHER ZONES:

451 - HUMBOLDT COUNTY

452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES

A LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST WILL CONTINUE TO 
MOVE EAST INTO TONIGHT. AHEAD OF THIS SYSTEM...SOUTHWEST TO
WESTERLY WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL
CONTINUE THROUGH THIS EVENING...COMBINED WITH RELATIVE HUMIDITIES
BELOW 15 PERCENT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

TT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Aug 24, 1:58 PM PDT, 11 minutes earlier.

Area forecast discussion, Aug 24, 1:58 PM PDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
158 PM PDT SUN AUG 24 2008

.SYNOPSIS...LOW PRESSURE IN THE PACIFIC NORTHWEST WILL BRING
GUSTY WINDS TO THE REGION ON MONDAY AHEAD OF A COLD FRONT. DRY
CONDITIONS AND ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH NEXT
WEEK.
&&

.SHORT TERM...TONIGHT THROUGH TUESDAY. A FEW LATE AFTERNOON
AND EARLY EVENING THUNDERSTORMS OVER EASTERN NV WILL DIMINISH
AFTER SUNSET. AS UPPER TROF AXIS MOVES ALONG WEST COAST MONDAY...
WINDS INCREASE OVER CWA IN THE AFTERNOON. EXPECT WIND GUST 30 TO 40
MPH NORTHERN ZONES AND 20 TO 30 MPH SOUTHERN PORTIONS. GUSTS AT
HIGHER ELEVATION MAY REACH 45 MPH AT TIMES. GFS HAVE LIS NEAR ZERO
WHITE PINE COUNTY MONDAY...BUT HAVE NO MENTION OF TSTMS AS WINDS
SHOULD SHEAR TSTMS APART. WINDS EXPECTED TO DECOUPLE MONDAY EVENING
AFTER 8 PM. RIDGE REBUILDS OVER THE EASTERN PACIFIC WITH LIGHT
NORTHWEST FLOW OVER CWA MONDAY NIGHT INTO TUESDAY. THIS ALLOWS
DAYTIME MAX TEMPERATURES TO BRIEFLY COOL DOWN ABOUT 10 DEGREES TO
NEAR NORMAL READING. HARMER

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...MODELS IN GOOD
AGREEMENT THE WEEK SHOWING NRN AND CNTRL NV UNDER THE INFLUENCE OF
HIGH PRESSURE IN THE ERN PACIFIC. GFS AND ECMWF SHOWS WEAK COLD
FRONT EXITING ERN NV LATE ON TUESDAY...BRINGING SOME COOLER AIR
INTO THE AREA FOR THE EARLY PART OF THE WEEK. CONTINUED TO LOWER MIN
TEMPS SEVERAL DEGS ON TUESDAY NIGHT...WITH A VERY DRY AIR MASS OVER
NV ALONG WITH A WEAK SURFACE PRESSURE GRADIENT. MOS VALUES IN
AGREEMENT SHOWING MIN TEMPS IN THE UPPER 30S TO LOW 40S ACROSS THE
AREA EARLY WEDNESDAY MORNING...EXPECT LOW TEMPS TO BE IN THE MID 30S
TO MID 40S ACROSS MOST VALLEY LOCATIONS WITH SOME OF THE SHELTERED
HIGHER VALLEYS ACROSS ERN NV SLIGHTLY BELOW FREEZING EARLY WEDNESDAY
MORNING. HIGH TEMPS WILL SLOWLY MODERATE TO THE LOW 90S BY THE END
OF THE WEEK AS THE PACIFIC HIGH PRESSURE SHIFTS SOUTH AND
EAST...ALLOWING MID TO UPPER LEVEL WINDS TO BACK OUT OF THE WEST AND
SOUTHWEST.

GFS AND ECMWF SHOWS DEEP SUBTROPICAL MOISTURE DRIFTING NORTH INTO
CNTRL AND NE NV BY SATURDAY AND SUNDAY AS AN UPPER LEVEL TROUGH DIGS
SOUTHEAST OFF THE PACIFIC NW COASTLINE. STARTED INCREASING POP
THROUGH THE WEEKEND AND INTRODUCED SHOWERS AND TSTORMS TO THE
FORECAST...MAINLY ACROSS CNTRL NV FOR NOW. GFS SHOWS PW/S INCREASE
TO NEAR 1 INCH ACROSS MOST OF THE AREA WITH SOME JET DYNAMICS OVER
NRN NV. ECMWF SHOWS A SIMILAR SOLUTION...BUT POSITIONS THE TROUGH
AXIS FURTHER EAST OVER THE AREA COMPARED TO THE GFS...WHICH MAY
ADVECT DRIER AIR INTO THE REGION LIMITING SOME TSTORM DEVELOPMENT
ACROSS THE NORTHWESTERN ZONES. REGARDLESS...WILL MONITOR THIS
THROUGH THE WEEK WITH HEAVY RAINFALL AND STRONG TSTORMS POSSIBLE
NEXT WEEKEND. TT

.AVIATION...MOSTLY CLEAR SKIES EXPECTED INTO TONIGHT WITH LIGHT
WINDS.
&&

.FIRE WEATHER...A FEW LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS
OVER EASTERN NV...THEN CLEARING SKIES AS STABLE AIRMASS MOVES IN.
MODELS CONSISTENT WITH FORECASTING GUSTY WINDS OF 30 TO 40 MPH OVER
NORTHERN NEVADA MONDAY AFTERNOON...THEREFORE HAVE UPGRADED THE FIRE
WEATHER WATCH TO A WARNING FROM 11 AM TO 8 PM MONDAY. AT THE SAME
TIME...HUMIDITIES REMAIN BELOW 15% MOST AREAS. FIRE WEATHER ZONE 454
NOT INCLUDED IN THE WARNING...BUT GUSTY WINDS EXPECTED IN THE
25 TO 30 MPH RANGE MONDAY AFTERNOON WITH LOCAL AREAS REACHING 35
MPH.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WARNING IN EFFECT
MONDAY FROM 11 AM TO 8 PM FOR FWZ/S 451 AND 452.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 2:30 AM PDTFire Weather WatchLKN12 hr

Nearby

Red Flag Warnings in Nevada, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.